CSN Login
Members Online: 8

Fever whilst on regorafenib

Rubyrose
Posts: 47
Joined: Feb 2011

My husband has had two cycles of regorafenib but in last few days has had fever on and off of 38.3, is also very tired, weak and a little disorientated. Anybody experience of side effects of this drug?

judieanne
Posts: 10
Joined: Oct 2012

Hi Rubyrose
My husband also has the exact symptoms you describe, extreme fatigue and a fever that is up and down all the time. When do you have a scan?

Rubyrose
Posts: 47
Joined: Feb 2011

Hi Judieanne
It is comforting to know that these symptoms are part of the side effects, which are included in list given to us. He goes back to the Oncologist on Monday so they may suggest having a scan then. His last CEA level was 1683 which had dropped from 2358. After previous treatments, his CEA got down to 2. He has had two cycles of regorafenib so far. Will keep you updated. Rubyrose

NannaNunn
Posts: 2
Joined: Jan 2013

Hi Rubyrose,

 

My husband has Stage IV colorectal cancer and has undergone chemo on & off for almost 2 years.  His last treatment was Folfox with Avastin that started about a month after a SIRT treatment was done to one lobe of his liver.  Just before Christmas, he had to be admitted to the hospital.  The chemo treatment was working as his CEA was coming down (141) and his CT scan was looking better.  His potassium was a little low so he was given potassium pills to take twice/day.  He ended up retaining a lot of fluid, had some breathing problems and other side effects that I read the potassium pills could cause.  I think that is what put him in the hospital, but the oncologist did not agree.  The fluid is now gone (which surprised the doctor) and his breathing has returned to normal.  However, the episode left him very weak.  His oncologist does not feel he is up to taking chemo right now.  His CEA has gone up to 304.  The oncologist wants to put him on regorafenib.  How is your husband doing on this drug?  Is it helping him?  Thanks so much.  NannaNunn

NannaNunn
Posts: 2
Joined: Jan 2013

Hi Rubyrose,

 Forgot to ask . . . . is he taking the regorafenib alone or with chemo treatment?

Thanks, NannaNunn

Rubyrose
Posts: 47
Joined: Feb 2011


Hi NannaNunn - My husband is in the middle of month five of regorafenib (alone). Was not with chemo. He has just had to stop taking it, due to diarrhoea and his CEA has gone up to 2080 from 1780 which as you know is very high. He had scans 11 Dec which onc was happy with as tumours had only increased slightly but now with the CEA so high I think we will have to go back to our onc for next plan.This has all only just happened so not sure what happens next. Just remember that everybody is different so don't let this scare you. My husband's liver tumours are 9cm and 8cm. He also has fluid in lungs and stomach. Hope all goes well for you and the drug is successful. Rubyrose

John23
Posts: 1832
Joined: Jan 2007

"Contact a healthcare provider immediately if they experience
severe pains in their abdomen, persistent swelling of the
abdomen, high fever, chills, nausea, vomiting, severe diarrhea
(frequent or loose bowel movements), or dehydration."

From: http://dailymed.nlm.nih.gov/dailymed/lookup.cfm?setid=824f19c9-0546-4a8a-8d8f-c4055c04f7c7

"....After a second interim analysis, patients treated with
regorafenib demonstrated a median overall survival of 6.4 months
compared to 5 months for patients treated with best supportive
care.....

....Regorafenib did not shrink tumors significantly more than
best supportive care, nor did the drug delay the time before
tumors started growing again. "It's a modest benefit but a
benefit nonetheless," ...

....Bayer, in a recent investor presentation, said regorafenib
could generate $1 billion in revenue based on possible approvals ...."
From:Onyx Colon Cancer Drug Juggles Survival Benefit With Serious Side Effects

"Promising results of a phase 3 clinical trial (CORRECT) using
Regorafenib to treat metastatic colorectal cancer (mCRC) patients
showed a significant increase in overall survival of patients who
were treated with Regorafenib for their mCRC after failing
treatment with standard drugs. Details of the trial results were
released in January of 2012 and reported a 1.4 month increase in
overall survival for mCRC previously failing treatment with
standard therapies with approximately 25% of patients receiving
the drug experiencing side effects.

What are its side effects?

Reported side effects of taking Regorafenib include hand-foot
skin reaction (HFSR), fatigue, hypertension, mucositis, diarrhea,
hair loss, rash, voice changes, anorexia, nausea, constipation
and vomiting."
From: http://therapy.collabrx.com/colorectal/drug/Regorafenib

We fight so hard to stay alive; we hope, care and pray.....

But it seems the almighty dollar always wins in the end...

Please, learn about the drugs you take; don't allow other's opinions
to steer your course. Listen to your own instincts for survival,
you have been given that for a reason.

Best of hopes

John

Rubyrose
Posts: 47
Joined: Feb 2011

Hi John
Thank you for the reading material which I have read and also received informative paperwork from Oncologist. It is good though to hear other people's experiences who are having the same treatment. Were you diagnosed with colorectal cancer with mets to the liver in 2006? Did you have successful surgery to remove the liver mets? We have been told that survival chances are much higher if surgery to remove tumours takes place. Regards Rubyrose

judieanne
Posts: 10
Joined: Oct 2012

Hi Rubyrose
Do you have the CEA taken every fortnight or weekly? Where are you having your treatment?
My husbands CEA has actually gone up since being on Regorafenib that is why we are having a scan at the end of his 2nd cycle in 2 weeks time. It is nice to talk to someone going through the same thing. It is such a scary time.........

Rubyrose
Posts: 47
Joined: Feb 2011

Hi Judianne
He has only had his CEA tested once since being on the treatment, the higher level was on 10 August 2012. We're under Concord Hospital, Sydney, Professor Beale. I agree it is a scary time, my husband is very weak and gets so tired. We have great support and in a lot of ways it's a nice time of life, he's very appreciative of what eveyone does for him and we socialise quite a lot. Keep fighting and just take each day. Whereabouts in Australia are you? Chat soon. Rubyrose

judieanne
Posts: 10
Joined: Oct 2012

Hi Rubyrose
We are in Melbourne. My husband has been battling cancer since January 2009 and tried many treatments. He has always been very positive and deals well with all the side effects, tiredness etc that comes his way. I admire him so much - I am sure in the same situation I would not handle it as well as he. What other treatments has your hubby had? I am just worried we are running out of options and I fear what lies ahead.........The last 4 years have just been horrible but, like you said, have also brought us closer. Judy

Rubyrose
Posts: 47
Joined: Feb 2011

Hi Judieanne
We are the same, running out of options. He has had folfox, Cetuximab, Avastin and two portal vein embolizations. Plus had bowel blockage in December 2011 which resulted in emergency surgery to remove upper bowel, leaving him with an illeostomy (bag). In between these treatments, we were hoping for surgery to remove mets to liver. One time they removed one tumour but there were more all over liver. The second time of surgery to the liver, after PVE, the surgeon went in but found it had spread to his stomach lining so closed him up. That was Feb this year. Surgery now not an option and he then went on avastin which initially worked with CEA levels decreasing, but then it stopped working and CEA levels went up which is why he's now on regorafenib. I'm trying to adjust to what may happen and think ourselves lucky. Take each day and not look too far down the track. Life is full of suprises, we didn't think he would still be here so evey day is a bonus. Hang in there, Rubyrose

judieanne
Posts: 10
Joined: Oct 2012

Hi All
Hubby had his checkup at end of week 6 of regorafenib - bloods all good, still has a problem with low magnesium so will stay on 3 tablets a day until scan next Thursday.
Just had a few days away which was nice - we definitely benefited from some R & R. Hope you are all doing well Judieanne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network